Florida, 2001Damaging Wind in Florida, March 15, 2001
March 15, 2001 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 14, 3:15 PM CST, 10 hours earlier.
Area forecast discussion, Mar 14, 3:15 PM CST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
315 PM CST WED MAR 14 2001
18Z SFC MAP SHOWS WARM FRONT HAS MOVED N'WARD DURING THE LAST COUPLE
OF HOURS WITH DEWPTS CLIMBING INTO THE 60S NEAR THE MOUTH OF THE MS
RVR. FURTHER W SFC LOW WAS NOTED JUST N OF BRO AS THE WARM FRONT
EXTENDS E OVER THE N GULF. 12Z SOUNDINGS ACROSS THE REGION
INDICATED WETBULBS FROM 6 TO 8 K FT....INCREASING THE CHANCE FOR
SIGNIFICANT HAIL WITH SOME OF THE STRONGER THUNDERSTORMS WITH THE
ONSET OF ELEVATED CONVECTION LATER THIS AFTERNOON. FOR LATER THIS
EVENING LITTLE CHANGE FROM EARLIER DISCUSSIONS AS DEVELOPING SFC LOW
MOVES OUT OF THE GULF INTO THE LOWER MS RVR VALLEY...AND DEVELOPING
LOW LEVEL JET AROUND 50 KTS TO THE E OF THE LOW...ENHANCING THE
VERTICAL SHEAR ACROSS MUCH OF THE N GULF COAST THROUGH AROUND 08Z.
LATEST MODEL SOLUTIONS BOTH ETA AND AVN SHOW CAPES FROM 500 TO 1000
J/KG MOVING INLAND ALONG THE AL AND NWFL FL FROM ABOUT 03 TO 06Z
TONIGHT WITH HELICITIES AROUND 600 M/S2. WITH THIS THE MAIN PROBLEM
WILL BE HOW FAR N WILL THE HIGHER CAPES MOVE INLAND OVER THE CWFA
LATER TONIGHT. BY 12Z MAIN SQUALL LINE WITH THIS SYSTEM WILL BE E OF
THE REGION FOLLOWED BY ANOTHER SFC LOW AND TRAILING COLD EXTENDING
TO THE GULF COAST...MOVING E ACROSS THE MID MS VAL BETWEEN 0Z AND
06Z FRI. WITH LACK OF DEEP MOISTURE AND GOOD MID LEVEL FORCING TO
THE S OF THE 2ND LOW EXPECT MOSTLY CLOUDY CONDITIONS NEAR THE COAST
WITH A FEW ISOLATED SHOWERS OR TS POSSIBLE OVER NORTHERN SECTIONS OF
THE CWFA. BY FRI EXPECT A DRY W TO NW FLOW NEAR THE SFC TO DEVELOP
WITH CLOUDS SLOWLY ERODING TO THE N AND E.
AFTER COORDINATION WITH JAN WILL GO AHEAD WITH FLASH FLOOD WATCH FOR
WESTERN SECTIONS OF SW AL...EXCLUDING COUNTIES NEAR THE COAST...AND
NORTHERN SECTIONS OF SE MS. MAIN REASON...ALL RIVERS IN SE MS STILL
IN FLOOD COMBINED WITH ONE HR FFG'S 2 INCHES OR LESS.
IN THE EXTENDED...SOUTHERN STREAM JET REMAINS ACROSS THE N AND
CENTRAL GULF GIVING WAY TO HIGH CLOUDS THROUGH MUCH OF THE WEEKEND.
BY TUE DEEPENING UPPER LOW OVER THE ROCKIES MOVES SE INTO TX AND THE
LOWER MS RVR VALLEY...GIVING WAY TO MORE SHOWERS AND TS MON AND
TUE...CLEARING OUT SLOWLY WED THROUGH THU.
OVER THE COASTAL WATERS...WIND INCREASING TO 20 TO 25 KT AND GUSTY
LATER TONIGHT BECOMING SWLY AROUND 15 KTS DURING THE MORNING HOURS
THU. WINDS WILL GRADUALLY SHIFT W TO NW THU NIGHT AND FRI...
BECOMING N THEN NE SAT THROUGH SUN. SCA'S FOR TONIGHT.
PRELIM NUMBERS...
MOB EB 059/076 052/069 044 32+1-
PNS EB 064/074 053/067 045 32+1-
DTS EB 065/073 058/070 049 32+2-
GZH EB 057/072 050/068 040 32+1-
2R0 EB 052/071 047/066 037 32+2-
61A EB 056/072 049/067 038 32+2-
.MOB...
AL...SMALL CRAFT ADVISORY ALZ630-650-670.
FLASH FLOOD WATCH 039-051>053
FL...SMALL CRAFT ADVISORY FLZ655-675.
MS...FLASH FLOOD WATCH 067-075>076.
/In the hours before
Special weather statement, Mar 15, 12:43 AM CST, 32 minutes before
ALZ039-051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-150900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1243 AM CST THU MAR 15 2001
THE FOLLOWING COUNTIES ARE NO LONGER IN THE TORNADO WATCH...
IN SOUTH ALABAMA...
MOBILE...WILCOX...CHOCTAW...CLARKE...MARENGO...WASHINGTON.
IN SOUTHEAST MISSISSIPPI...
GEORGE...GREENE...PERRY...STONE...WAYNE.
THE LINE OF STRONG TO SEVERE STORMS HAS MOVED EAST OUT OF THE THESE
AREAS. HEAVY RAINS WILL PERSIST OVER SOUTHEAST MISSISSIPPI AND
PORTIONS OF SOUTHWEST ALABAMA UNTIL SUNRISE. ALTHOUGH THE TORNADO
THREAT HAS DIMINISHED FOR THESE COUNTIES...PERSONS IN THESE AREAS
SHOULD STAY TUNED FOR ADDITIONAL STATEMENTS AND UPDATES FROM THE
NATIONAL WEATHER SERVICE CONCERNING OTHER WEATHER HAZARDS WHICH MAY
ARISE FROM HEAVY RAIN.
THE TORNADO WATCH REMAINS IN EFFECT THROUGH 3 AM FOR PORTIONS OF
SOUTHEAST ALABAMA AND THE WESTERN FLORIDA PANHANDLE INCLUDING...
BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...BALDWIN...AND
MONROE COUNTIES IN ALABAMA...
...AND ADJACENT COASTAL WATERS.
ESCAMBIA...SANTA ROSA...AND OKALOOSA COUNTIES IN FLORIDA.
...AND ADJACENT COASTAL WATERS.
PERSONS IN THESE AREAS SHOULD STAY TUNED FOR THE LATEST WARNINGS FROM
THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 15, 1:15 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
115 AM CST THU MAR 15 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 AM MILTON FL 58 MPH WIND GUST
03/15/01 SANTA ROSA ASOS AT WHITING FIELD
REPORTED TSTM WIND GUST
OF 58 MPH AROUND 1245
AM.
1245 AM MILTON FL WIND DAMAGE
03/15/01 SANTA ROSA HIGH TSTM WINDS BLEW ROOF
OFF HOME NEAR MILTONThunderstorm Wind, Okaloosa
- When
- March 15, 1:15 AM CST to 1:17 AM CST
- Where
- Okaloosa County, Crestview
- Measured
- 55 kt (63 mph)
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.750, -86.600
High winds from a thunderstorm damaged the roof on a home near Crestview. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Florida, March 15, 20011 death · 21 injured · $1.5 million · F2 · 1 event
- Tornado in Georgia, March 15, 20019 injured · $1.0 million · F2 · 1 event
- Tornado in Georgia, March 15, 20014 injured · $500,000 · F2 · 1 event
- Tornado in Florida, March 15, 2001$500,000 · F2 · 1 event
- High Wind in Kansas, March 15, 20011 death · 54 kt wind · 3 events
- Tornado in Florida, March 15, 2001$50,000 · F2 · 1 event
- Heavy Snow in Iowa, March 15 to 16, 2001$650,000 · 21 events
- Flooding in Iowa, March 15 to 16, 2001$260,000 · 29 events
- Flood and Damaging Winds in Georgia, March 15, 20011 injured · $326,000 · 53 kt wind · 9 events
- High Wind in Oklahoma, March 15, 2001$101,000 · 50 kt wind · 18 events
- Flooding in Iowa, March 15, 2001$75,000 · 2 events
- Damaging Wind in Georgia, March 15, 2001$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5235819.